MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-P TIB LK PL13H R 255MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-P TIB LK PL13H R 255MM; PLATE, FIXATION, BONE
Catalog Number 71800313
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to an implant fracture.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, the two x-rays provided confirm the broken plate and a tibial non-union.However, without the requested clinical information or the explant the root cause of the implant fracture cannot be determined.The further impact to the patient beyond the revision cannot be concluded.Should any additional clinical information be provided this complaint would be re-assessed.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.

Brand Name
4.5MM L-P TIB LK PL13H R 255MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8851045
Report Number1020279-2019-02888
Device Sequence Number319249
Product Code HRS
UDI-Device Identifier03596010520241
UDI-Public03596010520241
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number71800313
Device Lot Number14JM01366
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR
Patient Weight65